My friend has been suffering from mental problems. The doctor has diagnosed this as Schizophrenia. I love her and just want her to recover as soon as possible and get back to the same mental state as she was in before. Its been 7-8 yrs now and i dont see any improvement in her. Infact the things are getting worse. She keeps asking all those childish questions. I dont know what's happening to her. We all her parents ,me and my friends keep suggesting her so many good things but she doesn't like to do them don't know for what reason ! Please please can some one help me out with this. I really want her to become normal and as lively/intelligent as she was before. Please let me know if you need any other information from me. Please help me to get back my friend.
There is no "best medication" as everyone responds differently to different treatments. However, there are an increasing number of options as regards antipsychotics. I was allowed to start a community on new treatments in development and I have posted information on all available options and linked it up on my personal page. Only a psychiatrist can decide what medication is appropriate but it is good to keep updated.
She is taking the following medicines:
1) Risdone 3 mg twice in a day
2) oliment 10 mg twice in a day
3) seroquin 100 mg twice in a day
She still has the following symptoms:
1) She asks lots of childish questions. She was very intelligent and beautiful girl during her school/college days. I dont know this is something new that has developed (seen over a period of 4 months or so now).
2) She still talks about various negative aspects of life that had happened in the past long ago. She never thinks positively or talks something that can be appreciated or encouraged by others.
3) She still doesnt differentiate in matters that should be told/disclosed to others and what should not be.
4) She has become really really overweight.
5) When we all and her parents suggest her to do some yoga/meditation, she doesn't like to do and says "no" directly.
6) She doesnt show interest in doing any work that would keep her busy and away from negative thoughts.
7) A little time ago, she had become violent and said she would not take the medicines any more and her parents were forced to take her to the hospital where the doctor prescribed the medicines I mentioned above.
8) She also used to talk about some kind of evil coming to her and trying to torture her and she used to also complain about the body pains which she believes is because of that evil torturing her. But with these new medicines seems like this symptom is gone.
9) But she also feels very hungry these days. She sometimes gets up in the midnight and grabs some food.
I dont know if the medicines that have been prescribed to her would get her back to the normal behaviour as she had. We all want our same friend back.
All current antipsychotics can cause weight gain. That would probably be the cause of that. Abilify and the other two new antipsychotics recently approved are the least likely to cause weight gain but its still a possibility. As well the antipsychotics don't seem to helping with remaining delusions and psychosis and the ability to relate to people all a part of schizophrenia. Also being on 3 antipsychotics at once increases the risk of some long term side effects. Only a psychiatrist can make a decision but since there were 2 antipsychotics recently approved they might want to try her on medications that she hasn't been on before as each person responds differently to each medication. Someone needs to speak to her psychiatrist with her.
Can you please let me know the names of the other two antipsychotics that you said are recently approved. We will consult the doctor again and discuss about Abilify and the other two you are suggesting.
You mentioned that the drugs she is taking now are not helping her with the whole lot of symptoms I had listed. Could you please suggest what can be done in this case. You mean these drugs are not effective enough to even cure rest of the symptoms.
Our only concern is she should become as normal as she used to be before. Kindly suggest what can be done. Thanks much for your suggestions.
The other antipsychotics are Fanapt and Saphris. They are similar to Abilify. Only a psychiatrist can decide what medication is right to use. All current antipsychotics are about equal in efficacy. Each person just responds differently. In some situations after all standard antipsychotics have been tried a psychiatrist will use Clozaril but it is last resort because of its severe side effect profile. Generally a person with schizophrenia does not return completely to normal but their symptoms are helped. The antipsychotic agent I take is in Phase II FDA study (google "Dr. Javitt, glycine"). In the standard study it is given alongside a conventional antipsychotic. I am the first person to recover with it by itself. Since that is still in clinical study I am not sure if a psychiatrist would use that but in studies that is a very promising class of antipsychotics but its best that a psychiatrist try all approved medications first and its their decision.
She's EXACTLY like my mother. My ma was diagnosed 3 years ago but she'd also had anxiety disorder, she'd often lie in bed and try to feel her pulse with her fingers on her wrist and cry that she can't feel her pulse and that she was dying. That symptom is over now but now she's become nostalgic and before we took hr to clinic yesterday she complained about the thing's happened ages ago, wouldn't go to doctor, she hit me so my jaw is still aching....
Its hard to define normal. But as antipsychotics improve so will recovery rates. Being in a clinical study and having made a basic full recovery from schizoaffective disorder I am living proof of that. Things will definitely improve as the next generation antipsychotics (NMDA receptor modulates, now in Phase II FDA study) are FDA approved. And even on currently available medication I often had breakthrough episodes of psychosis and could not percieve the real world myself. There is still hope.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.